MAUDE Adverse Event Report: COOK INC AQ HYDROPHILIC COATED DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK INC AQ HYDROPHILIC COATED DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, upon opening the aq hydrophilic coated dilator, an unknown powder was discovered on the product.As a result, the device was subsequently not used during the insertion of the nephrostomy catheter procedure.The customer confirmed that there was no patient contact; accordingly no patient adverse events resulted from the product problem.The device has been received for evaluation, but the investigation is still pending as of the date of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, drawing, manufacturing instructions, quality control data, specifications, and visual inspection/ dimensional verification of the device was conducted during the investigation.Physical examination of the complaint device confirms that coating appeared slightly white in color near the proximal end of the coating length, and near the center of the coated portion.Coating felt rough in these areas.Coating length was within specification and no substance rubbed off of the device when the device was felt with gloves.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.A review of the device history record showed no nonconforming events for lot 807395.Also, it should be noted there were no other reported complaints for this lot number.The dilator was returned and was found to have a small white discoloration on the surface.No retraining was necessary as it is unknown if the speck was an inconsistence in coating or damage obtained from shipping or handling of the device.The root cause was found to be inconclusive.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AQ HYDROPHILIC COATED DILATOR
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7280468
Report Number1820334-2018-00364
Device Sequence Number19168075
Product Code DRE
UDI-Device Identifier00827002102071
UDI-Public(01)00827002102071(17)200717(10)8070395
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberJCD10.0-38-20-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer04/17/2018
04/20/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date04/19/2018
05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1